Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 77, NWS Newport/Morehead City, NC

June 22, 2016

NWS Newport/Morehead City, NC issued this small craft advisory at Jun 22, 2016, 9:49 PM EDT. It took effect at Jun 23, 2016, 4:42 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2016, 9:49 PM EDT (01:49 UTC)
In effect from
Jun 23, 2016, 4:42 AM EDT
Expired
Jun 24, 2016, 3:03 AM EDT
In force
22 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

277 
WHUS72 KMHX 230149
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
949 PM EDT WED JUN 22 2016

...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS THURSDAY...

.GUSTY SOUTHWEST WINDS 15 TO 25 KNOTS WILL RE-DEVELOP AHEAD OF AN
APPROACHING COLD FRONT THURSDAY. SEAS WILL BUILD TO 4 TO 7 FEET,
HIGHEST SOUTH OF OREGON INLET. WINDS AND SEAS WILL GRADUALLY
SUBSIDE THURSDAY NIGHT INTO FRIDAY MORNING. 

AMZ152-154-231400-
/O.CAN.KMHX.SC.Y.0076.000000T0000Z-160623T0200Z/
/O.NEW.KMHX.SC.Y.0077.160623T1500Z-160624T1400Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
949 PM EDT WED JUN 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 10 AM
EDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY
TO 10 AM EDT FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-231400-
/O.CAN.KMHX.SC.Y.0076.000000T0000Z-160623T0200Z/
/O.NEW.KMHX.SC.Y.0077.160623T1500Z-160624T1400Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
949 PM EDT WED JUN 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 10 AM
EDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY
TO 10 AM EDT FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-231400-
/O.NEW.KMHX.SC.Y.0077.160623T1700Z-160624T0600Z/
PAMLICO SOUND-
949 PM EDT WED JUN 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 2 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO
2 AM EDT FRIDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-231400-
/O.NEW.KMHX.SC.Y.0077.160623T2100Z-160624T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
949 PM EDT WED JUN 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 2 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO
2 AM EDT FRIDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
652 
WHUS72 KMHX 230842
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
442 AM EDT THU JUN 23 2016

...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS INTO FRIDAY MONRING...

.GUSTY SOUTHWEST WINDS 15 TO 25 KNOTS WILL RE-DEVELOP AHEAD OF AN
APPROACHING COLD FRONT TODAY. SEAS WILL BUILD TO 4 TO 7 FEET...
HIGHEST SOUTH OF OREGON INLET. WINDS AND SEAS WILL GRADUALLY
SUBSIDE TONIGHT INTO FRIDAY MORNING.

AMZ152-154-232045-
/O.EXT.KMHX.SC.Y.0077.160623T0842Z-160624T1400Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
442 AM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-232045-
/O.CON.KMHX.SC.Y.0077.160623T1500Z-160624T1400Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
442 AM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 10 AM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-232045-
/O.CON.KMHX.SC.Y.0077.160623T1700Z-160624T0600Z/
PAMLICO SOUND-
442 AM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 2 AM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-232045-
/O.CON.KMHX.SC.Y.0077.160623T2100Z-160624T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
442 AM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 AM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
257 
WHUS72 KMHX 231930
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT THU JUN 23 2016

...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS INTO FRIDAY...

.GUSTY SOUTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH
TONIGHT. SEAS WILL BUILD TO 4 TO 7 FEET... HIGHEST SOUTH OF
OREGON INLET. WINDS AND SEAS WILL GRADUALLY SUBSIDE FRIDAY.

AMZ152-154-240930-
/O.EXT.KMHX.SC.Y.0077.000000T0000Z-160624T1900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
330 PM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-240930-
/O.EXT.KMHX.SC.Y.0077.000000T0000Z-160624T1600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
330 PM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-240800-
/O.EXT.KMHX.SC.Y.0077.000000T0000Z-160624T0800Z/
PAMLICO SOUND-
330 PM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-240800-
/O.EXT.KMHX.SC.Y.0077.160623T2100Z-160624T0800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
330 PM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
067 
WHUS72 KMHX 232239
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
639 PM EDT THU JUN 23 2016

...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS INTO FRIDAY...

.GUSTY SOUTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH
TONIGHT. SEAS WILL BUILD TO 4 TO 7 FEET... HIGHEST SOUTH OF
OREGON INLET. WINDS AND SEAS WILL GRADUALLY SUBSIDE FRIDAY.

AMZ152-154-241045-
/O.CON.KMHX.SC.Y.0077.000000T0000Z-160624T1900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
639 PM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-241045-
/O.CON.KMHX.SC.Y.0077.000000T0000Z-160624T1600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
639 PM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-240800-
/O.CON.KMHX.SC.Y.0077.000000T0000Z-160624T0800Z/
PAMLICO SOUND-
639 PM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-240800-
/O.CON.KMHX.SC.Y.0077.000000T0000Z-160624T0800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
639 PM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
439 
WHUS72 KMHX 240138
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
938 PM EDT THU JUN 23 2016

...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS INTO FRIDAY...

.GUSTY SOUTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE THROUGH
TONIGHT. SEAS WILL BUILD TO 4 TO 7 FEET... HIGHEST SOUTH OF
OREGON INLET. WINDS AND SEAS WILL GRADUALLY SUBSIDE FRIDAY.

AMZ150-240245-
/O.CAN.KMHX.SC.Y.0077.000000T0000Z-160624T0800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
938 PM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS HAVE DIMINISHED TO 10 TO 20 KNOTS. 

$$

AMZ152-154-241345-
/O.CON.KMHX.SC.Y.0077.000000T0000Z-160624T1900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
938 PM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-241345-
/O.CON.KMHX.SC.Y.0077.000000T0000Z-160624T1600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
938 PM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-240800-
/O.CON.KMHX.SC.Y.0077.000000T0000Z-160624T0800Z/
PAMLICO SOUND-
938 PM EDT THU JUN 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
788 
WHUS72 KMHX 240534
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
134 AM EDT FRI JUN 24 2016

...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS INTO FRIDAY...

.GUSTY SOUTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE INTO FRIDAY
MORNING SOUTH OF OREGON INLET. SEAS WILL REMAIN 4 TO 7 FEET INTO
EARLY FRIDAY AFTERNOON BEFORE SUBSIDING.

AMZ135-240645-
/O.CAN.KMHX.SC.Y.0077.000000T0000Z-160624T0800Z/
PAMLICO SOUND-
134 AM EDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS HAVE DIMINISHED BELOW 25 KNOTS.

$$

AMZ152-154-241900-
/O.CON.KMHX.SC.Y.0077.000000T0000Z-160624T1900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
134 AM EDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-241600-
/O.CON.KMHX.SC.Y.0077.000000T0000Z-160624T1600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
134 AM EDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
161 
WHUS72 KMHX 240703
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 AM EDT FRI JUN 24 2016

AMZ152-154-240815-
/O.CAN.KMHX.SC.Y.0077.000000T0000Z-160624T1900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
303 AM EDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

GUSTY WINDS AND 6 FOOT SEAS HAVE DIMINISHED.

$$

AMZ156-158-240815-
/O.CAN.KMHX.SC.Y.0077.000000T0000Z-160624T1600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
303 AM EDT FRI JUN 24 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

GUSTY WINDS AND 6 FOOT SEAS HAVE DIMINISHED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 6:57 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 22, 6:57 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
657 PM EDT WED JUN 22 2016

.SYNOPSIS...
High pressure will continue off the Southeast U.S. coast while a
cold front remains stalled to the north through Thursday. The
front finally pushes through the region Friday. Low pressure will
develop south of the area this weekend as high pressure builds to
the north.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 655 PM Wednesday...No significant changes needed to
previous forecast with early evening update. High pressure remains
centered off the Southeast coast with a frontal boundary extending
across central VA westward along the southern Ohio River Valley.
Latest radar imagery shows convection weakening across the NC
coastal plain with little upstream. Will continue sc pop/low
chance pop for possible re-development...based on latest
HRRR/NAM/NSSL WRF. The environment ahead of upstream convection is
slightly unstable, with forecast soundings indicating MLCAPE
values around 1500 J/KG with LI's of -4C, though little
shear/forcing. An isolated strong/severe storm will be possible
with hail and damaging winds the primary threats. Expect most
convection to wane after 09Z as instability decreases but some
models keep a few showers around late. Minimum temps will remain
mild with lows in the low 70s inland to mid 70s along the
coast/OBX.

&&

.SHORT TERM /THURSDAY/...
As of 250 PM Wednesday...A second shortwave will approach eastern
VA and northeastern NC Thursday morning in NW flow aloft, and pass
off the northeastern NC coast through midday. Trended pops down
for central and southern portions of the CWA but maintain a slight
chance for northern sections closest to the shortwave. Strong to
severe storms will be possible late Thursday afternoon into the
evening hours. Low level thicknesses will range 1425-1435 meters
Thursday yielding maximum temps in the mid 90s inland, though
ECMWF MOS suggest high 90s for max temps inland. Coastal locations
will see upper 80s with low 90s possible for the northern OBX.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 345 PM Wednesday, rain chances will increase for Thursday
Night and Friday before high pressure brings a return to drier
conditions for the weekend.

Thursday Night through Saturday...As a cold front pushes into the
region from the north Thursday night and Friday morning, coverage
of convection will increase and have high chance PoPs in the
forecast with the activity working from north to south during
Thursday night into early Friday. expect trend to be increasing
POPs during this time if trends hold moving into the likely range. With
more widespread precipitation as the front sinks south,
temperatures Friday will be some 6-8 degrees cooler. Per trends
from previous forecasts, will keep a good chance of precipitation
in the forecast Friday night, especially southern areas and
maintain a lingering low PoP Saturday as a wave of low pressure
moves along the frontal boundary to our south.

Sunday through Monday...High pressure at the surface will build
down the east coast as a mid-level ridge builds east. Dry
conditions are expected Sunday and Monday with near seasonable
temperatures and slightly lower dewpoints.

Monday Night into Tuesday...An approaching cold front along with
some mid-level shortwave energy will lead to a return of scattered
showers and thunderstorms through the period.

Details are fairly uncertain for Wednesday as the GFS is slow
with the front keeping a chance for precipitation while the ECMWF
pushes the front off the coast with drying conditions for
Wednesday. followed a blend of guidance including WPC to keep
chance pops in the forecast.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
Short term /Through Thursday/...
As of 645 PM Wednesday...Pred VFR conditions expected through
the TAF period. Isolated to scattered showers and thunderstorms
possible this evening and overnight with activity approaching from
the west. However, will leave precip mention out of TAFs at this
time given the uncertainty and expected coverage. The pressure
gradient increases again Thursday with gusts around 20 kt late
morning/afternoon.

Long Term /Thursday night through Monday/
As of 345 PM Wednesday, Scattered thunderstorms will become more
numerous from Thursday Night through Friday and periods of sub-
VFR conditions will be possible. Some showers may affect the
KEWN/KOAJ TAF sites on Saturday as low pressure rides along a
frontal boundary to our south. VFR conditions should prevail
Saturday night through Monday.

&&

.MARINE...
Short term /Through Tonight/...
As of 645 PM Wednesday...Extended SCA for the southern waters
through 10pm with buoy 30SE of New River still around 6 feet. Latest
surface and buoy observations continue to show SW winds 15-20 kt
with gusts to around 25 kt across the central/southern waters with
seas now subsiding to 4-6 feet south of Oregon Inlet and 2-4 ft
north of Oregon Inlet. SCA continues for the southern and central
waters through late this evening. The pressure gradient should
relax further tonight allowing winds and seas to diminish. Seas
are expected to subside below 6 ft this evening and continue
around 3-5 ft through tonight. SCA conditions likely in frequent
gusts for the central/southern waters and the eastern side of the
Pamlico Sound again Thursday. Seas 3 to 5 ft tonight will increase
to 4 to 7 ft Thursday south of Oregon Inlet and mostly 2 to 4 ft
north.

Long Term /Thursday night through Monday/
As of 345 PM Wednesday, Small craft advisory conditions are
expected to continue Thursday Night through Friday as strong SW
gradient develops ahead of cold front. Will likely see 20-25 knot
winds with gusts to 30 knots on the coastal waters south of Oregon
Inlet Thursday Night, with seas as high as 6 to 8 feet. winds
decrease on friday behind the front with seas subsiding below SCA
Friday Morning. E/NE winds 10 to 15 kt will develop Friday Night
into Sunday before becoming more SE on Monday. Expect seas 2-4
feet for Saturday and Sunday with some 5 foot seas in the far
eastern central waters, diminishing to 2 to 3 feet by Monday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for AMZ152-
     154-156-158.

&&

SYNOPSIS...DAG
NEAR TERM...CQD/DAG
SHORT TERM...DAG
LONG TERM...RSB
AVIATION...RSB/CQD/DAG
MARINE...RSB/CQD/DAG
Hazardous weather outlook, Jun 22, 9:47 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
947 PM EDT WED JUN 22 2016

NCZ029-044>047-079>081-090>094-240200-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
947 PM EDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE TONIGHT
WITH DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY
AND THURSDAY NIGHT. A FEW STORMS COULD BE STRONG TO MARGINALLY
SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE
THREAT. THE BETTER CHANCE FOR SEVERE STORMS WILL BE NORTH OF
HIGHWAY 264. IN ADDITION...HEAT INDEX VALUES ARE EXPECTED TO CLIMB
TO AROUND 100-104 DEGREES THURSDAY AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY AS A FRONT DROPS
INTO THE REGION. A FEW STORMS COULD BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE PRIMARY SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-240200-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
947 PM EDT WED JUN 22 2016

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY
AND THURSDAY NIGHT. A FEW STORMS COULD BE STRONG TO MARGINALLY
SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE
THREAT. THE BETTER CHANCE FOR SEVERE STORMS WILL BE NORTH OF
OREGON INLET. IN ADDITION...HEAT INDEX VALUES ARE EXPECTED TO
CLIMB TO AROUND 100-104 DEGREES THURSDAY AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY AS A FRONT DROPS
INTO THE REGION. A FEW STORMS COULD BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE PRIMARY SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:29 PM EDTSpecial Weather StatementMHXMartin31 min
Jun 22, 11:01 PM EDTSpecial Weather StatementMHXPitt44 min
Jun 22, 11:22 PM EDTSevere Thunderstorm WarningMHXPitt38 min
Jun 22, 11:34 PM EDTSpecial Weather StatementMHXBeaufort41 min
Jun 23, 12:14 AM EDTSpecial Weather StatementMHXCraven31 min
Jun 23, 12:32 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Pamlico43 min
Jun 23, 4:29 AM EDTSpecial Weather StatementMHXDare31 min
Jun 23, 6:46 AM EDTSpecial Weather StatementMHXDare29 min
Jun 23, 10:39 AM EDTSpecial Marine WarningMHX66 min
Jun 23, 11:24 AM EDTSpecial Marine WarningMHX51 min

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.